Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had allergic reaction to quinine. Taking pill for leg pain. Having stomach and bowel problem

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
i had an allergic reaction to quinne several years ago. about 3 months ago i started useing a health store pill for leg cramps and i asked clerk if it had quinne in it and was told no.i stared having problems with stomach and bowls when i checked out ingredents there was a derrivitive of quinne. stopped using 2 weeks ago and still having same issues
Posted Tue, 2 Apr 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 2 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

Quinine allergies are quite common, and the symptoms and presentation seem to get worse and last longer with each allergic episode. This is the main reason why your symptoms are lasting this long.

Treatment for quinine allergy is usually:
-Firstly, epinephrine will have to be administered (this helps in slowing or halting actions of the immune system. The immune system causes all the symptoms during an allergic reaction)
-Activated charcoal can be used to absorb any quinine still present in the gastrointestinal system (GIT)
-Diuretics (which are drugs used to eliminate excessive fluids from the body, can be used. Along with these fluids, most of the quinine present in your system will be flushed out as well)

All these remedies can only be undertaken by a doctor and under his/her supervision. Thus, I request you to please visit a doctor for further management.

In the meantime, please drink plenty of fluids, which will result in frequent urination and dilution of the level of quinine in your system.

I hope this information helps. Do write back to me for any further queries, I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor